Alert archive / Illinois / River Flood Warnings in 2008
River Flood Warning 88, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Sep 16, 2008, 9:07 PM CDT for Mason County, Menard County, Illinois. It took effect at Sep 17, 2008, 1:00 AM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2008, 9:07 PM CDT (02:07 UTC)
- In effect from
- Sep 17, 2008, 1:00 AM CDT
- Expired
- Sep 17, 2008, 4:55 PM CDT
- In force
- 16 hr
- Issued by
- NWS Lincoln, IL
- Flood severity
- Moderate
Counties Mason County, IL, Menard County, IL
The radar
The Lincoln radar (KILX), 44 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Salt Creek (IL) near Greenview (GREI2). The gauge peaked at 16.22 ft at Sep 17, 2008, 7:00 AM CDT.
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05582000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KILX 170207
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
907 PM CDT TUE SEP 16 2008
...THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS...
SALT CREEK NEAR GREENVIEW AFFECTING MASON AND MENARD COUNTIES
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS.
PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION.
ILC125-129-171607-
/O.NEW.KILX.FL.W.0088.080917T0600Z-080917T1800Z/
/GREI2.2.ER.080917T0600Z.080917T0600Z.080917T1200Z.NO/
907 PM CDT TUE SEP 16 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A
* FLOOD WARNING FOR
THE SALT CREEK NEAR GREENVIEW.
* FROM LATE TONIGHT TO WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS
CANCELLED.
* AT 845 PM TUESDAY THE STAGE WAS 15.7 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE EARLY
TOMORROW MORNING.
* IMPACT...AT 16.0 FEET...WIDESPREAD AGRICULTURAL FLOODING IS IN
PROGRESS.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME WED THU FRI
SALT CREEK
GREENVIEW 16 15.7 TUE 9 PM 16.0 14.4 10.9
$$2 follow-up statements
000
WGUS83 KILX 171514
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1014 AM CDT WED SEP 17 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
SALT CREEK NEAR GREENVIEW AFFECTING MASON AND MENARD COUNTIES.
.THE CREST OF THE SALT CREEK IS EXPECTED TO REACH GREENVIEW THIS
AFTERNOON.
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS.
SAFETY MESSAGE...
IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR
LATER STATEMENTS AND FORECASTS.
ILC125-129-180514-
/O.EXT.KILX.FL.W.0088.000000T0000Z-080918T0800Z/
/GREI2.2.ER.080917T0720Z.080917T1800Z.080918T0200Z.NO/
1014 AM CDT WED SEP 17 2008
...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...
THE FLOOD WARNING CONTINUES FOR
THE SALT CREEK NEAR GREENVIEW.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 945 AM WEDNESDAY THE STAGE WAS 16.3 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 16 FEET.
* FORECAST...THE RIVER IS NEAR CREST NOW...AND IS EXPECTED TO
FALL BELOW FLOOD STAGE OVERNIGHT.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME THU FRI SAT
SALT CREEK
GREENVIEW 16 16.3 WED 10 AM 15.3 12.5 10.0
$$
GEELHART000
WGUS83 KILX 172155
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
455 PM CDT WED SEP 17 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
ILLINOIS...
SALT CREEK NEAR GREENVIEW AFFECTING MASON AND MENARD COUNTIES
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS. ALL RIVER LEVELS ARE
EXPECTED TO SLOWLY FALL.
SINCE FLOODING HAS SUBSIDED...THIS WILL BE THE LAST STATEMENT ON THIS
FLOODING EVENT.
ILC125-129-172225-
/O.CAN.KILX.FL.W.0088.000000T0000Z-080918T0800Z/
/GREI2.2.ER.080917T0720Z.080917T1545Z.080917T1956Z.NO/
455 PM CDT WED SEP 17 2008
THE FLOOD WARNING IS CANCELLED FOR
THE SALT CREEK NEAR GREENVIEW.
* AT 345 PM WEDNESDAY THE STAGE WAS 15.9 FEET.
* FELL BELOW FLOOD STAGE AT 256 PM WEDNESDAY.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 14.8 FEET BY TOMORROW
MORNING.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME THU FRI SAT
SALT CREEK
GREENVIEW 16 15.9 WED 4 PM 14.8 12.5
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Sep 16, 8:59 PM CDT, 8 minutes earlier.
Area forecast discussion, Sep 16, 8:59 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 859 PM CDT TUE SEP 16 2008 .DISCUSSION... ISSUED 859 PM CDT TUE SEP 16 2008 HIGH PRESSURE AND THE ASSOCIATED DRY AIRMASS AND SUBSIDENCE WILL CONTINUE TO DOMINATE THE WEATHER ACROSS CENTRAL ILLINOIS OVERNIGHT. THE SUBSIDENCE/LOW LEVEL DRY ADVECTION/FULL DAY OF SUN HAVE DRIED OUR LOW LEVEL AIRMASS CONSIDERABLY SINCE LAST NIGHT. THIS SHOULD PRECLUDE DENSE FOG DEVELOPMENT TONIGHT. HOWEVER...THE RECENT HEAVY RAINS...LIGHT WINDS...AND CLEAR SKIES SHOULD STILL BE CONDUCIVE TO THE DEVELOPMENT OF SOME MAINLY SHALLOW FOG BY MORNING. THE FOG POTENTIAL IS ALREADY WELL COVERED BY CURRENT GRIDS/ZONES. ONLY PLAN ON MINOR TWEAKS TO GRIDS PER LATEST AND EXPECTED TRENDS. BAK && .AVIATION... ISSUED 650 PM CDT TUE SEP 16 2008 HIGH PRESSURE WILL CONTINUE TO DOMINATE THE WEATHER ACROSS THE CENTRAL ILLINOIS TERMINALS THROUGH THE 00Z TAF PERIOD. THIS SHOULD PROVIDE GENERALLY LIGHT WINDS AND CLEAR SKIES. STILL A RISK OF SOME FOG LATE TONIGHT/EARLY WEDNESDAY DUE TO THE RECENT HEAVY RAINS. HOWEVER...DRIER AIR FILTERING INTO THE REGION WITH THE HIGH PRESSURE AND A DAY OF FULL SUN SHOULD KEEP VISIBILITIES MUCH HIGHER THAN THIS MORNING. BAK && .PREV DISCUSSION... ISSUED 255 PM CDT TUE SEP 16 2008 12Z MODELS ARE IN GOOD AGREEMENT AND USED A BLEND. A WELCOMED DRY WEATHER PATTERN CONTINUES THROUGH THE NEXT WEEK ACROSS CENTRAL/SE IL AS HIGH PRESSURE DOMINATES. FORECAST CONCERN IS FOG POTENTIAL OVERNIGHT INTO EARLY WED MORNING. SHORT TERM...TODAY THROUGH FRIDAY NIGHT. SURFACE MAP AT MID AFTERNOON SHOWS 1026 MB HIGH PRESSURE OVER EASTERN OK AND CENTRAL MO AND RIDGING NE ACROSS CENTRAL IL INTO THE SOUTHERN GREAT LAKES. HIGH PRESSURE PROVIDING SUNNY SKIES OVER CENTRAL IL WITH SCATTERED TO BROKEN CUMULUS CLOUDS FROM PARIS TO MATTOON TO SHELBYVILLE SE GIVING SE IL PARTLY SUNNY SKIES. TEMPS WERE IN THE UPPER 60S AND LOWER 70S EXCEPT A COOLER 64F AT FLORA WHERE CLOUDS LINGERED LONGER TODAY. DEWPOINTS WERE IN THE LOWER 50S. ALOFT AN UPPER LEVEL TROF WAS OVER THE EASTERN U.S. WHILE UPPER LEVEL RIDGE WAS OVER THE ROCKIES AND HIGH PLAINS PUTTING IL IN A QUIET NW UPPER LEVEL FLOW. DIURNAL SCATTERED TO BROKEN CUMULUS CLOUDS WILL DISSIPATE BY SUNSET/00Z WITH CLEAR SKIES AND LIGHT TO CALM WINDS GIVING STRONG RADIATIONAL COOLING TONIGHT. LEANED TOWARD THE COOLER GUIDANCE LOWS IN THE UPPER 40S WITH AREAS FROM PIA AND BMI NORTH AROUND 50F WHICH GET INTO A LIGHT SW FLOW AS SURFACE RIDGE AXIS SLIPS INTO SE MO/IL/IN. WITH GROUND STILL WET FROM SEVERAL INCHES OF RAIN FROM SEP 11 TO 14...PATCHY SHALLOW FOG WILL LIKELY DEVELOP OVERNIGHT AND LIFT BY 9 AM WED. FOG COULD BECOME DENSE LATE TONIGHT UNDERNEATH RIDGE AXIS SOUTH OF I-72 WHERE WINDS WILL BE NEAR CALM. SURFACE HIGH PRESSURE RIDGE STAYS ANCHORED OVER IL WED AS UPPER LEVEL HEIGHTS RISE OVER THE STATE. THIS SHOULD ENSURE AMPLE SUNSHINE AS A FEW CUMULUS CLOUDS APPEAR BY MIDDAY. TEMPS WARM BACK TO NORMAL FOR MID SEP WITH HIGHS IN THE UPPER 70S AND A FEW SPOTS COULD REACH 80F. 1004 MB LOW PRESSURE OVER NORTHERN ONTARIO WITH A COLD FRONT EXTENDING ACROSS NW MN AND SOUTHERN SD WILL WEAKEN AS IT SLIDES SOUTH THROUGH CENTRAL IL LATER WED NIGHT. VERY WEAK CONVERGENCE AND MOISTURE WITH FRONT SO KEEPING IT DRY WITH JUST A FEW CLOUDS INCREASING OVERNIGHT WED NIGHT. COULD BE PATCHY FOG OVER SE IL AGAIN OVERNIGHT WED NIGHT WHERE WEAKENING FRONT MOVES THROUGH LATER IN THE NIGHT. LOWS IN THE LOWER 50S. CANADIAN HIGH PRESSURE BUILDS SE INTO QUEBEC THU WHILE RIDGING SW ACROSS IL AND ALSO HAVE UPPER LEVEL RIDGE OVER IL. THIS TO ENSURE MOSTLY SUNNY SKIES WITH HIGHS AGAIN IN THE UPPER 70S WITH SE IL AROUND 80F WITH 850 MB TEMPS STAYING AROUND 14C. FLAT UPPER LEVEL RIDGE TO DOMINATE MUCH OF THE COUNTRY LATE THIS WEEK WHILE SURFACE HIGH PRESSURE DRIFTS OVER NEW ENGLAND FRI AND CONTINUES TO RIDGE SW INTO IL AND PINCHING OFF ANY GULF MOISTURE RETURN. THIS TO ENSURE DRY WEATHER THE REST OF THE WEEK. HIGHS FRI IN THE UPPER 70S AND LOWER 80S. LONG TERM...SATURDAY THROUGH TUESDAY. PLEASANT WEATHER CONTINUES LOOK TO CONTINUE THROUGH EARLY NEXT WEEK. MEDIUM AND EXTENDED RANGE MODELS/ENSEMBLES SHOW AN UPPER LEVEL TROF OVER THE MID AND LOWER MS VALLEY THIS WEEKEND AS ANOTHER WEAKENING FRONT MOVES SOUTH INTO IL BY SUNDAY. MOST MODELS SHOWING QPF STAYING SOUTH OF IL WITH ANOTHER CANADIAN HIGH PRESSURE SLIDING SE OVER NE NORTH AMERICA AND RIDGING SW INTO IL THROUGH EARLY NEXT WEEK. ALSO HAVE UPPER LEVEL RIDGE BUILDING BACK NORTH OVER IL EARLY NEXT WEEK. THIS WX PATTERN KEEPS CENTRAL/SE IL DRY WITH MOSTLY CLEAR SKIES. STAYING MILD WITH HIGHS IN THE UPPER 70S AND LOWER 80S AND LOWS IN THE MID TO UPPER 50S WHICH IS A BIT ABOVE NORMAL. INTERESTING TO NOTE THAT THE ECMWF AND GFSLR MODELS BOTH KEEP CENTRAL/SE IL DRY THROUGH NEXT WED NIGHT. HUETTL && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 16, 3:17 PM CDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 317 PM CDT TUE SEP 16 2008 ILZ027>031-036>038-040-041-171200- FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-SCHUYLER-STARK-TAZEWELL- WOODFORD- 317 PM CDT TUE SEP 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT AREAS OF FOG WILL BE POSSIBLE ACROSS CENTRAL ILLINOIS LATE TONIGHT. THE ILLINOIS RIVER AND SANGAMON RIVER WILL CONTINUE RISING FURTHER ABOVE FLOOD STAGE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE ILLINOIS AND SANGAMON RIVERS WILL REMAIN IN FLOOD THROUGH THE WEEK. SIGNIFICANT RIVER FLOODING CAN BE EXPECTED ALONG THE ILLINOIS RIVER...ESPECIALLY FROM PEORIA NORTHWARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE. ILZ042>044-047>053-171200- CASS-CHRISTIAN-DE WITT-LOGAN-MACON-MENARD-MORGAN-PIATT-SANGAMON- SCOTT- 317 PM CDT TUE SEP 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT AREAS OF FOG WILL BE POSSIBLE ACROSS CENTRAL ILLINOIS LATE TONIGHT. RIVER LEVELS ALONG THE ILLINOIS RIVER WILL CONTINUE TO RISE FURTHER ABOVE FLOOD STAGE...AND THE SANGAMON RIVER WILL ALSO CONTINUE RISING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE ILLINOIS AND SANGAMON RIVERS WILL REMAIN IN FLOOD MUCH OF THE WEEK...ALTHOUGH THE EASTERN END OF THE SANGAMON WILL BE IN A FALLING TREND BEGINNING WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE. ILZ045-046-054>057-061>063-066>068-071>073-171200- CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY-VERMILION- 317 PM CDT TUE SEP 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT AREAS OF FOG WILL BE POSSIBLE ACROSS EAST CENTRAL AND SOUTHEAST ILLINOIS LATE TONIGHT. SOME LOCATIONS MAY SEE VISIBILITY REDUCED TO A QUARTER MILE OR LESS AT TIMES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE. GEELHART
Nearby
River Flood Warnings in Illinois, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.